Drug interaction question?

I am a sufferer of chronic migraines. My neurologist prescribed 20 mg tablets of relpax and 375 mg tablets of naproxen to be taken together, one each, at the onset of a migraine. I did just that a few hours ago and it did not seem to do too much for my headache. The relpax can be repeated within an hour or two, so I did that, only to find very little relief.

I obtained vicodin in case the going got really bad. I am hesitant to take it on account of the other medications I took today, but the relief is sorely needed as it may be impossible for me to fall asleep like this.

I used the drug interaction checker on medscape.com to see if this combination would present any potential dangers, and none were found. Obviously I want the perspective of informed people as opposed to machines, because who knows what kind of discrepancies there are...

Anyone know anything about this combo? The relpax & naproxen were taken approx 6 hours ago, and the 2nd relpax about 4 hours ago. If the combo is safe, should I still wait to take the vicodin? I am in very severe pain.

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    It's OK to take the Vicodin (hydrocodone/APAP) now. If you have no/insignificant relief after the second Relpax (eletriptn), wait at least 1 hour then take the Vicodin.

    There is no significant interaction between the medications.

    Source(s): Pharmacist
  • Anonymous
    4 years ago

    Distract yourself so you don't self harm - it can be v hard not to and hard to stop once you start! Drug combinations can interact to have effects like this - if you've not been prescribed the st john's wort by a dr I'd stop taking it. Try to get an appointment to see a dr tomorrow - be prepaired to feel like this for a few days as effects like this can take a few days to wear off. It's also possible that this is about something else - if you are feeling really bad there will be emergency numbers on your gps answering machine, eg. for nhs 24 or sim. for local to you - give someone a call or go to a friends house if you can - you don't need to go through this alone. Be possitive, hopefully it will not last long - try to focus on that. I had a similar problem when I started taking a new tablet but I felt really really fat and couldn't bring myself to eat (extra bad cos I have diabetes!) - the fact it would end soon was what got me through n took a week to feel better from stoping taking the tablets but I'm ok now. Good luck - I hope you feel better soon - thinking of you xxx ps NEVER stop taking prescribed medication without consulting a dr first - this could make you feel even worse!!!

Still have questions? Get your answers by asking now.